EconPapers    
Economics at your fingertips  
 

A General Equilibrium Model of the Term Structure of Interest Rates under Regime-switching Risk

Yong Zeng and Shu Wu

No 304, Econometric Society 2004 North American Summer Meetings from Econometric Society

Abstract: This paper incorporates the systematic risk of regime shifts into a general equilibrium model of the term structure of interest rates. The model shows that there is a new source of time-variation in bond term premiums in the presence of regime shifts. This new component is a regime-switching risk premium that depends on the covariations between discreet changes in marginal utility and bond prices across different regimes. A closed-form solution for the term structure of interest rates is obtained under an affine model using log-linear approximation. The model is estimated by Efficient Method of Moments. The regime-switching risk is found to be statistically significant and mostly affect the long-end of the yield curve

Keywords: The Term Structure; General Equilibrium; Markov Regime Shifts (search for similar items in EconPapers)
JEL-codes: E43 G12 (search for similar items in EconPapers)
Date: 2004-08-11
New Economics Papers: this item is included in nep-mac and nep-mon
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://repec.org/esNASM04/up.24288.1075421015.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:nasm04:304

Access Statistics for this paper

More papers in Econometric Society 2004 North American Summer Meetings from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:nasm04:304